MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during cataract surgery with an intraocular lens (iol) implant procedure, the iol has scratches and it was remained in the eye.Additional information was received stating the lens was explanted and replaced with another lens during initial procedure.There was no patient harm reported.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned posterior surface up instead of anterior in the lens case.Viscoelastic was observed on the lens.The lens was cleaned with klrp (klotho-related protein klrp).The optic had a large crack toward the center (posterior).This was not in the fold path and may indicate a plunger override occurred.Another small crack was observed at the optic/haptic junction (anterior).There is also a scrape mark at the gusset area (anterior).A small crack was also observed to the right of the center crack (anterior).This small crack is similar to damage caused by an instrument used to grasp the lens.The anterior damage may have occurred during the lens removal.A qualified cartridge and viscoelastic were indicated.The handpiece model was not provided.It is unknown if a qualified product was used.The lens had a central crack, which may have been interpreted as the reported scratch.The root cause for the damage cannot be determined.The damage was similar to damage that may occur due to a plunger override/underride.Other damage was observed on the anterior surface, but it cannot be determined if it occurred due to the delivery or the lens removal.The handpiece model was not provided.It is unknown if a qualified product was used.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process the ifu also instructs to completely fill the cartridge with ovd immediately prior to loading and delivery of the lens.Do not attempt to load the lens without adequate ovd in the device.Not adequately filling the device with viscoelastic will result in inadequate coverage of lens and the lens fold path with ovd, which may result in damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16829068
Report Number1119421-2023-00792
Device Sequence Number1929895
Product Code POE
UDI-Device Identifier00380652421645
UDI-Public00380652421645
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model NumberDFT315
Device Lot Number15247683
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DISCOVISC; MONARCH III, CARTRIDGE D; MONARCH, INJECTOR, UNSPECIFIED
Patient Age65 YR
Patient SexFemale